It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hi. Im a 24 yo male in Houston, Tx. My first six month course of Accutane was around September of 2000. The results were great! For the first time in years, I didn't have to worry about my skin being oily or breaking out. I didn't even worry as much about falling asleep at night without washing my face and paying for it with new pimples the next morning. My dermatologist prescribed me 20mg/day for the first month along with a prescription for 10mg/day of Prednisone (steroids for inflammation). He then prescribed me 20mg/am, 40mg/pm for the next 3 months....... 40mg/am, 40mg/pm for the final 2 months.

I was happily almost-acne-free for 2 years (maybe one small acne a month), until I noticed that my acne was coming back in full force towards the end of the summer in 2003. I was flabbergasted because I didn't really think my acne was coming back... not this bad anyway. I started using ProActiv but I didn't really like it much because the effect was a little weird for my skin. My skin would have this rubbery dry look, but at the same time it was very oily.

I went back to my dermatologist and was quite devastated. I asked him why my acne returned and he told me that there's a small percentage of patients who actually have to go through a second course of treatment and that it's perfectly normal. He's just going to have to give me a higher dosage this time around. He prescribed me 40mg/am, 40mg/pm for 6 months and I thought that it was going to be the end of it for my acne... at least maybe for the next 2 years again. My skin cleared up again with the desired results, but it was short lived. My second course of Accutane treatment lasted from August of 2003 until February of 2004.

However, my acne started to come back to haunt me only 6 months after my second course of treatment. In August of 2004, my acne started to come back in full bloom. Much like the way it was back when I was 20 years old... maybe even worse. I went back to my dermatologist showed him my problem. He admitted that I was one of those rare people who had to go through more than 2 courses of high-dosage treatments of Accutane, but he will definitely put me on an increasingly high dosage of Accutane this time around. Actually, I encouraged him to do so. I begged him to give me a higher dosage.

Since this time around I have a lot of mixed types of acne (especially the type of acne deep under the skin and turns into hard nodes), I asked him about RetinA Micro. I've read about RetinA Micro and how it helps to unplug existing acne and helps to prevent new acne from appearing. Sure enough, he agreed to give me higher dosage of Accutane for the next 6 months along with RetinA Micro .1%.

[B]I also discussed with him how I noticed that the past 2 courses of Accutane treatment that I went through were always during the Fall season when the climate is a lot cooler compared to the Summer heat we experience here in Texas. So I suggested that since my skin has always been at its worst (meaning oily) during the summer, I suggested that maybe the dosages he's been giving me during the past 2 treatments were considerably low for my case and that maybe he could give me a lot higher dosage this time around (when my skin is at its worst). He seemed to have thought about it and agreed with me. Think about it. During the winter time when the climate is a lot cooler, your sebacious glands are not producing as much oil compared to the amount of oil they produce during the warmer climates. Also, your pores are a lot smaller during the cooler climates compared to warmer climates. So if you go to your doctor's office during the winter time when your skin is not really flaring up, he's not really going to be able to ascertain the real severity of your condition and in effect, he won't be able to give you the right dosage you're supposed to receive in the first place.[/B]

[B]SINCE IM NOT REALLY SURE WHERE YOU ARE AND WHAT TYPE OF SKIN YOU HAVE AND AT WHAT TIME OF THE YEAR YOUR SKIN IS AT ITS WORST, I SUGGEST THAT YOU DISCUSS THIS POSSIBILITY TO YOUR DERMATOLOGIST.[/B]

[B]YOU MIGHT ALSO WANNA ASK YOUR DERMATOLOGIST ABOUT THE POSSIBILITY OF IN-GROWN HAIR SINCE IT HAS SOMETHING TO DO WITH SHAVING. [/B]

THIRD COURSE OF ACCUTANE TREATMENT:

[U]1st Month (August, 2004) [/U]
He's given me 40mg/am, 40mg/pm of Accutane for the 1st month. (Also, with 10mg/day of Prednisone to help with the inflammation).

Results: My face was breaking out a lot! The size of my acne are
so much bigger than I've ever had before and it seems like
there's no slowing it down any time soon.

[U]2nd Month (September, 2004)[/U]
60mg/am, 60mg/pm for the 2nd month. (Also, with RetinA Micro .1% applied to my face once-a-day at bedtime.)

Results: My face is still the same from last month with the same size of
acne, however, a lot drier. Maybe the RetinA Micro is helping a
little bit by making my existing acne (the deep-under-the-skin
types) to rise up. It helps because I definitely didn't want to
pluck them out for fear of scarring.





All times are GMT -7. The time now is 10:03 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!